Alert archive / California / Small Craft Advisories in 2009

Small Craft Advisory 68, NWS Eureka, CA

November 30, 2009

NWS Eureka, CA issued this small craft advisory at Nov 30, 2009, 8:16 PM PST. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Nov 30, 2009, 8:16 PM PST (04:16 UTC)
Expired
Dec 2, 2009, 1:00 AM PST
In force
29 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

241 
WHUS76 KEKA 010416
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
816 PM PST MON NOV 30 2009

PZZ470-011215-
/O.CAN.KEKA.SW.Y.0065.000000T0000Z-091202T0000Z/
/O.NEW.KEKA.SC.Y.0068.091201T0416Z-091202T0500Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
816 PM PST MON NOV 30 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PST TUESDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PST TUESDAY. THE SMALL
CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN CANCELLED. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-455-011215-
/O.CON.KEKA.SW.Y.0065.000000T0000Z-091201T1800Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
816 PM PST MON NOV 30 2009

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 10 AM PST TUESDAY...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL
10 AM PST TUESDAY. 

A NORTHWEST SWELL OF 10 TO 13 FEET AT 15 SECONDS WILL DIMINISH
TONIGHT INTO TUESDAY...FALLING BELOW 10 FEET BY TUESDAY
AFTERNOON. THE SWELL WILL CONTINUE TO DIMINISH TO NEAR 6 FT
WEDNESDAY...WITH ANOTHER NW SWELL RISING TO NEAR 11 FT BY
THURSDAY AFTERNOON. WINDS WILL REMAIN MOSTLY LIGHT THROUGH THE
PERIOD.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ475-011215-
/O.CON.KEKA.SW.Y.0065.000000T0000Z-091202T0000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
816 PM PST MON NOV 30 2009

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 4 PM PST TUESDAY...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL
4 PM PST TUESDAY. 

A NORTHWEST SWELL OF 10 TO 13 FEET AT 15 SECONDS WILL DIMINISH
TONIGHT INTO TUESDAY...FALLING BELOW 10 FEET BY TUESDAY EVENING.
THE SWELL WILL CONTINUE TO DIMINISH TO NEAR 6 FT WEDNESDAY...WITH
ANOTHER NW SWELL RISING TO NEAR 11 FT BY THURSDAY AFTERNOON.
WINDS WILL REMAIN MOSTLY LIGHT THROUGH THE PERIOD.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$
3 follow-up statements
186 
WHUS76 KEKA 011025
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
225 AM PST TUE DEC 1 2009

PZZ450-455-011130-
/O.CAN.KEKA.SW.Y.0065.000000T0000Z-091201T1800Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
225 AM PST TUE DEC 1 2009

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL
CRAFT ADVISORY FOR HAZARDOUS SEAS.

$$

PZZ470-011830-
/O.EXT.KEKA.SC.Y.0068.000000T0000Z-091202T0900Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
225 AM PST TUE DEC 1 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM PST WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 1 AM PST
WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-011830-
/O.CON.KEKA.SW.Y.0065.000000T0000Z-091202T0000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
225 AM PST TUE DEC 1 2009

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 4 PM PST THIS AFTERNOON...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL
4 PM PST THIS AFTERNOON.

A NORTHWEST SWELL OF 9 TO 11 FEET AT 13 SECONDS WILL SLOWLY
DIMINISH TODAY...FALLING BELOW 9 FEET BY THIS EVENING. THE SWELL
WILL CONTINUE TO DIMINISH TO NEAR 6 FT WEDNESDAY...WITH ANOTHER
NW SWELL RISING TO NEAR 11 FT BY THURSDAY AFTERNOON. WINDS WILL
REMAIN MOSTLY LIGHT THROUGH THE PERIOD.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$
741 
WHUS76 KEKA 012204
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
204 PM PST TUE DEC 1 2009

PZZ475-012315-
/O.CAN.KEKA.SW.Y.0065.000000T0000Z-091202T0000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
204 PM PST TUE DEC 1 2009

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL
CRAFT ADVISORY FOR HAZARDOUS SEAS. 


$$

PZZ470-020615-
/O.CON.KEKA.SC.Y.0068.000000T0000Z-091202T0900Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
204 PM PST TUE DEC 1 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST
WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
828 
WHUS76 KEKA 020429
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
829 PM PST TUE DEC 1 2009

PZZ470-020900-
/O.CON.KEKA.SC.Y.0068.000000T0000Z-091202T0900Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
829 PM PST TUE DEC 1 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST
WEDNESDAY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Nov 30, 2:38 PM PST, 5 hours 38 minutes earlier.

Area forecast discussion, Nov 30, 2:38 PM PST, 5 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
238 PM PST MON NOV 30 2009

.SYNOPSIS...SEASONABLY DRY WEATHER AND WARM INLAND TEMPERATURES
WILL CONTINUE FOR MUCH OF THE WEEK AS A STRONG HIGH PRESSURE RIDGE
DOMINATES THE WEATHER PATTERN.

&&

.DISCUSSION...SUNNY CONDITIONS CONTINUE ACROSS NORTHWEST CALIFORNIA
THIS AFTERNOON...ALTHOUGH SOME COASTAL HAZE IS PRESENT AS WINDS TURN
ONSHORE. MESOSCALE LOW NOSING INTO THE SOUTHERN WATERS IS RESULTING
IN INTERESTING VORT PATTERN IN THE LOW STRATUS AS SEEN ON THE
VISIBLE SATELLITE LOOP THIS AFTERNOON. SHORT TERM MODELS SHOW THIS
LOW IN THE WINDS FIELD SLOWLY DROPPING SOUTHWARD TONIGHT OVER THE
SOUTHERN WATERS. WINDS BECOMING MORE NORTHERLY OFFSHORE TONIGHT
AS WELL WITH INVERTED TROUGH SETTING UP ACROSS COASTAL CALIFORNIA.
TEMPERATURES SHOULD BE SIMILAR TO LAST NIGHT WITH SAME LOW LEVEL
THERMAL RIDGE IN PLACE...AND CONTINUED MOSTLY CLEAR SKIES
EXPECTED. WATER VAPOR IMAGERY THIS AFTERNOON CONTINUES TO SHOW
STRONG RIDGING PATTERN IN PLACE OVERHEAD. LOW SEEN WEST OF 140W AND
SOUTH OF 40N WILL WEAKEN AS IT MERGES INTO SOUTHERN STREAM WELL TO
THE SOUTH OF THE EKA CWA FOR THE LATTER HALF OF THE WEEK.

FOR THE EXTENDED...MODELS ARE HIGHLY VARIABLE AND INCONSISTENT WITH
PATTERN CHANGE AN UNDERCUTTING OF THE UPPER RIDGE.
NEVERTHELESS...THERE IS HIGH LIKELIHOOD OF WETTER CONDITIONS
ENTERING THE REGION FOR NEXT WEEKEND/EARLY NEXT WEEK. THIS PATTERN
CHANGE DUE TO LONG WAVE TROUGH OR CUTOFF LOW DIGGING SOUTH ACROSS
THE WEST COAST. 12Z CANADIAN GLOBAL CLOSES THE LOW OFF...WHILE 12Z
GFS KEEPS AN OPEN POSITIVELY TILTED LARGE TROUGH. 12Z ECMWF ALSO
DIFFERENT BRINGING A SERIES OF SHORT WAVE TROUGHS/LOWS THROUGH
LARGER SCALE TROUGH. POPS ABOVE CLIMATOLOGY WERE KEPT AS RESULTING
PATTERN CHANGE SHOULD BRING WETTER CONDITIONS TO THE FORECAST
AREA. HENRY

&&

.AVIATION...VFR WILL BE THE PREDOMINANT CONDITIONS TONIGHT AND
TUESDAY...ALTHOUGH PERIODS OF MVFR FOG AND HAZE WILL OCCUR IN
PATCHES ALONG THE COAST AND OVER INTERIOR VALLEYS. WITH OFFSHORE
FLOW TO CONTINUE THROUGH TONIGHT DO NOT EXPECT WIDESPREAD FOG TO
DEVELOP AROUND THE COASTAL AIRPORTS. CMC

&&

.MARINE...LIGHT TO MODERATE WINDS CONTINUE OVER THE WATERS THIS
AFTERNOON UNDER A WEAK PRESSURE GRADIENT...ALONG WITH A SLOWLY
DIMINISHING LONG PERIOD NW SWELL. WAVES NEAR 10 TO 13 FT AT 15
SECONDS WILL FALL BELOW 10 FT BY LATE TUESDAY MORNING FOR NEARSHORE
LOCATIONS. A WEAK PRESSURE GRADIENT WILL CONTINUE THROUGH THURSDAY
NIGHT INTO EARLY FRIDAY AS A WEAK THERMAL TROUGH FORMS AND MEANDERS
AROUND THE WATERS. THIS WILL KEEP MAINLY LIGHT WINDS...WITH GUSTS UP
TO 15 FT AT THE MOST AND EASTERLY WINDS IN THE EARLY MORNING. THE
SWELL WILL FALL TO NEAR 6 FEET WEDNESDAY THROUGH WEDNESDAY
NIGHT...TO BE REPLACED BY ANOTHER LONGER PERIOD NW SWELL ON
THURSDAY...BUILDING TO 10 FT AT 16 SECONDS BY THE AFTERNOON. MODEL
AGREEMENT IS POOR FOR LATE IN THE WEEK...BUT SEEM TO INDICATE SOME
INCREASE FROM THE NORTH LATE FRIDAY INTO SATURDAY. AT THIS TIME WE
EXPECT SMALL CRAFT WINDS OVER THE OUTER WATERS THROUGH THE WEEKEND
WITH LIGHTER WINDS NEARSHORE. CMC

&&

.EKA WATCHES/WARNINGS/ADVISORIES...

CA...NONE.

NORTHWEST CALIFORNIA COASTAL WATERS...

SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 AM PST TUESDAY
FOR PZZ450-455.

SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 PM PST TUESDAY
FOR PZZ470-475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

Nearby

Small Craft Advisories in California, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.